“Glaucomatous fields” after monthly intravitreal injections:
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Anti-vascular endothelial growth factor (VEGF) injections, while used to effectively treat numerous retinal vascular conditions, can be associated with transient and prolonged ocular hypertension. There is minimal literature detailing the development of normal-tension glaucoma (NTG) following intravitreal anti-VEGF injections.

A 38-year-old male with no medical or ocular history was diagnosed with an inferior HRVO with macular edema in the left eye. The patient received a total of eleven monthly intravitreal aflibercept injections over one year, with the maintenance of stable vision and intraocular pressure (IOP) throughout the treatment period and during follow-up. Nine months after the last aflibercept injection, cup-to-disc asymmetry, inferior thinning of retinal nerve fiber layer (RNFL), and reduced superior visual field was evident in the left eye. Clinically, the patient was consistent with normal-tension glaucoma and thus, the patient was started on daily timolol drops; however, the role of the glaucomatous findings being secondary to repeated injection-related IOP elevations is possible.

While the clinical features based on visual fields and RNFL thinning with unmedicated normotensive IOP may suggest NTG in a patient, this clinical presentation may be a masquerader of NTG with the etiology of the glaucoma optic neuropathy caused by the cumulative impact of transient IOP elevations secondary to intravitreal injections.

Source:https://www.sciencedirect.com/science/article/pii/S245199362030219X
Like
Comment
Share